I read about spending lots of money on a variety of Pills, Potions and Tinctures, but what about the food we eat?
Anyone done any research on every day food particularly fruit, veg and grains or found any helpful information, I know that certain families of food have greater or lesser benefits to health and that some contain L-dopa can this help to reduce the dosage of Sinemet taken?
I would also like to hear from any carer or PD sufferer who lives in Spain particularly the Almeria region.
fava beans contain levadopa but you will get a more accurate dose of the same chemical from sinemet.
protein, in particular meat protein, interferes with the processing of levadopa.
motility problems are helped by fruit and veg though these can also cause bloating.
some of us believe coconut fat or hard cheese can help mitochondria processes
milk chocolate works wonders but makes you fat
caffiene might help
nicotine might help
nuts and oily fish might help
vit d, a, c , zinc might help
cinnamon might help
Exactly Turnip, might, might, might, its so frustrating to read dribs and drabs of information, in the mean time I watch my husband suffer more as time goes on.
So what's best? let PD take its course or fight to find anything that might help.
I have read your posts with interest as you do seem to talk common sense so what is your take on this topic?
I'm no Turnip, but he's probably still in bed (?) so I thought I'd slip in.
My take is the food as such is far too variable and complex a preparation to be useful. As T says about fava beans - why take ldopa in an unpredictable way when you can have a nice, regulated pill that gets the stuff where it's needed?
So "might" is, er, right. I can't see how anyone will be able to show anything better than a "tendency." i spose vitamins, minerals might be able to be shown to have some causative effect, but there's probably too many variables even here.
I'd stick with the drugs, and eat what's regarded as a good general diet: "Eat food. Not too much. Mainly plants."
But listen to turnip, not me.
Thanks, that/s what we do but there is always hope that something will turn up that does not cause the awful side effects which are turning out to be more dangerous than the PG.
Its great to exchange view with members from the site as wether a carer or a sufferer we are ask in the thick of it.